Vol. 6, No. 4, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Long-time asymptotics for two-dimensional exterior flows with small circulation at infinity

Thierry Gallay and Yasunori Maekawa

Vol. 6 (2013), No. 4, 973–991
Abstract

We consider the incompressible Navier–Stokes equations in a two-dimensional exterior domain Ω, with no-slip boundary conditions. Our initial data are of the form u0 = αΘ0 + v0, where Θ0 is the Oseen vortex with unit circulation at infinity and v0 is a solenoidal perturbation belonging to L2(Ω)2 Lq(Ω)2 for some q (1,2). If α is sufficiently small, we show that the solution behaves asymptotically in time like the self-similar Oseen vortex with circulation α. This is a global stability result, in the sense that the perturbation v0 can be arbitrarily large, and our smallness assumption on the circulation α is independent of the domain Ω.

Keywords
Navier–Stokes equations, exterior domains, long-time asymptotics, Oseen vortices
Mathematical Subject Classification 2010
Primary: 35B35, 35Q30, 76D05, 76D17
Milestones
Received: 28 February 2012
Accepted: 6 August 2012
Published: 21 August 2013
Authors
Thierry Gallay
Institut Fourier
Université de Grenoble I
100 rue des Maths
B.P. 74
38402 Saint-Martin-d’Hères
France
http://www-fourier.ujf-grenoble.fr/~gallay
Yasunori Maekawa
Department of Mathematics
Graduate School of Science
Kobe University
1-1 Rokkodai, Nada-ku
Kobe 657-8501
Japan
http://www.math.kobe-u.ac.jp/home-j/yasunori.html